Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 22, 2013, 4:54 AM CST for Harrison County, Mississippi. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2013, 4:54 AM CST (10:54 UTC)
- Expired
- Dec 22, 2013, 6:45 AM CST
- In force
- 111 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, MS
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
773
WGUS54 KLIX 221054
FFWLIX
MSC047-221245-
/O.NEW.KLIX.FF.W.0035.131222T1054Z-131222T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 AM CST SUN DEC 22 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
* UNTIL 645 AM CST
* AT 446 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FALLING ACROSS SECTIONS OF HARRISON COUNTY.
RADAR ESTIMATES INDICATE THAT BETWEEN 2 AND 3 INCHES OF RAIN
HAVE FALLEN IN SOME LOCATIONS OVER THE PAST COUPLE OF HOURS.
ADDITIONAL RAINFALL THIS MORNING WILL LIKELY LEAD TO FLASH
FLOODING IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAUCIER...
GULFPORT...LONG BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3041 8893 3032 8930 3035 8929 3036 8930
3064 8930 3067 8889
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 11:31 PM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Dec 21, 11:31 PM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1131 PM CST SAT DEC 21 2013
.AVIATION...
MOST TERMINALS CURRENTLY WITH MVFR CONDITIONS. WIND SHIFT HAS
MOVED THROUGH KBTR AND KMCB...AND MOST CONVECTION IS NO LONGER
SURFACE BASED. HAVE REMOVED MENTION OF 40 KNOT GUSTS FROM ALL
TERMINALS. EXPECT CEILINGS TO LOWER TO IFR OVER THE NEXT SEVERAL
HOURS AND CONTINUE THROUGH MID MORNING BEFORE LIFTING TO MVFR OR
VFR. FRONTAL SYSTEM IS BECOMING PARALLEL TO THE UPPER FLOW AND
WILL LIKELY TAKE MOST OF SUNDAY TO TRAVERSE THE REMAINING PORTION
OF OUR TERMINALS. HAVE NOTED THAT AREAS THAT HAVE CLEARED BEHIND
THE FRONT HAVE FOGGED IN...WHICH COULD BE A CONCERN TOMORROW NIGHT
IF THE FRONT CLEARS THE AREA. SIGNIFICANT DRYING WILL NOT MOVE
INTO THE AREA UNTIL MONDAY. 35
&&
.PREV DISCUSSION... /ISSUED 834 PM CST SAT DEC 21 2013/
UPDATE...
HAVE CANCELLED THE WIND ADVISORY FOR THE AREA AS WINDS HAVE
DROPPED OFF CONSIDERABLY THIS EVENING DUE TO LESS OVERALL DAYTIME
HEATING MIXING DOWN THE STRONG BOUNDARY LAYER WINDS. WINDS WILL
REMAIN SOMEWHAT ELEVATED AT AROUND 15 TO 20 MPH THIS EVENING...BUT
THIS IS WELL BELOW ADVISORY LEVELS. THE COLD FRONT IS STILL
APPROACHING THE FORECAST AREA...AND CONVECTION CONTINUES TO
DEVELOP ALONG THE FRONTAL BOUNDARY. AS A RESULT...THE SEVERE
THREAT CONTINUES FOR THIS EVENING...AND NO CHANGES HAVE BEEN MADE
TO THE ONGOING FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 60 74 40 53 / 80 50 20 10
BTR 61 75 43 56 / 80 50 20 10
ASD 66 75 47 59 / 80 60 30 10
MSY 65 77 49 58 / 80 60 30 10
GPT 67 75 49 61 / 80 60 30 10
PQL 68 76 51 61 / 80 60 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Dec 21, 11:52 PM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1152 PM CST SAT DEC 21 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-221800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1152 PM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE NIGHT...BUT THE RISK OF SEVERE WEATHER HAS DIMINISHED. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL WATERS...AS WELL AS CHANDELEUR AND BRETON SOUNDS. SOUTH WINDS OF 20 TO 25 KNOTS AND ROUGH SEAS ARE FORECAST DURING THE PERIOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY WITH A FEW STRONG STORMS POSSIBLE OVER THE COASTAL WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE SUNDAY NIGHT IN THE WAKE OF A COLD FRONT FRONT AND PERSIST THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT.
In the hours before
Special weather statement, Dec 22, 4:01 AM CST, 53 minutes before
MSZ080-081-221045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 401 AM CST SUN DEC 22 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK COUNTY...HARRISON COUNTY... AT 357 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR WAVELAND...MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BAY ST. LOUIS...KILN...DIAMONDHEAD...LYMAN AND SAUCIER THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 35 MPH. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 5:45 AM CST | Areal Flood Advisory | LIX | Jackson | 2 hr |
| Dec 22, 8:45 AM CST | Flash Flood Warning | LIX | Harrison | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.